MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ANGLED CANNULATED SCREWDRIVER

OBERDORF SYNTHES PRODUKTIONS GMBH ANGLED CANNULATED SCREWDRIVER
Catalog Number 395.330
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, that the bolt came loose and the instrument falls apart.There was no patient consequence.This report involves one (1) angled cannulated screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 395.330, lot: 1323095, manufacturing site: hägendorf, release to warehouse date: june 24, 2005.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the visual inspection has shown that the part is a very used condition, such as scratches and marks all over on the surface.Moreover, the cardan joint was received in a disassembled condition which is consistent with the reported complaint condition.All features related to the reported complaint condition were reviewed and no other issues were identified.Functional test the device was reassembled at the cardan joint and it was detected that the holding pin does not hold the cardan joint anymore.It is freely movable.The reported complaint condition could be reproduced.Dimensional inspection: feature: outer diameter cardan pin result: pass feature: 1st hole cardan joint result: pass feature: 2nd hole cardan joint result: pass.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.As indicated in the manufacturing documents, the device was inspected to 100% before the part left manufacturing site.Summary: our investigation has shown that the complaint condition is confirmed due to the received condition of the device.The complaint relevant dimensions were checked as far as possible and found to be within specifications.This, and the findings above, let us exclude a manufacturing related issue.It is likely that the malfunction was caused due to improper handling in combination with excessive force application.Moreover, all detected damages are potential end of life indicators which let us allude that this device was often and intensive used over its 15 years of lifespan.This end of life indicators could also have had contributed to the malfunction of the device.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANGLED CANNULATED SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10568127
Report Number8030965-2020-07311
Device Sequence Number19723821
Product Code HXX
UDI-Device Identifier07611819056916
UDI-Public(01)07611819056916
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number395.330
Device Lot Number1323095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1